Alert archive / California / Flash Flood Warnings in 2006
Flash Flood Warning 20, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 24, 2006, 1:32 PM PDT for San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2006, 1:32 PM PDT (20:32 UTC)
- Expired
- Jul 24, 2006, 4:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 106 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 12:00Z, 8.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3674 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 242035 FFWVEF CAC071-242330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 132 PM PDT MON JUL 24 2006 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA... * UNTIL 430 PM PDT. * AT 115 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY RAIN DEVELOPING OVER THE SAWTOOTH BURN AREA. MORE STORMS WERE DEVELOPING TO THE SOUTH AND EAST WHICH COULD MOVE OVER THE BURN AREA. FLASH FLOODING AND MUD AND DEBRIS FLOW IS LIKELY OVER THE SAWTOOTH BURN AREA WHICH COULD EVENTUALLY REACH THE HIGHWAY 62 AND 247 AREA AROUND MORONGO VALLEY AND YUCCA VALLEY. * LOCATIONS IMPACTED INCLUDE...MORONGO VALLEY AND YUCCA VALLEY. LAT...LON 3399 11645 3419 11629 3427 11656 3399 11689 $$
1 follow-up statement
000 WGUS75 KVEF 242149 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 247 PM PDT MON JUL 24 2006 CAC071-242330- SAN BERNARDINO CA- 247 PM PDT MON JUL 24 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM PDT FOR SOUTH CENTRAL SAN BERNARDINO COUNTY... LOCATIONS IMPACTED INCLUDE...MORONGO VALLEY AND YUCCA VALLEY. AT 245 PM PDT...RADAR INDICATED THAT THUNDERSTORMS HAD MOVED AWAY FROM THE BURN AREAS FOR THE TIME BEING. HOWEVER...THERE IS POTENTIAL FOR MORE STORMS TO DEVELOP OVER THE BURN AREAS...AND THE EARLIER STORMS MAY HAVE TRIGGERED MUD AND DEBRIS FLOWS WHICH COULD STILL BE MOVING DOWNHILL TOWARDS THE YUCCA VALLEY AND MORONGO VALLEY AREAS. THUS...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM PDT. TO REPORT FLOODING OR MUD AND DEBRIS FLOWS...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LAS VEGAS. LAT...LON 3399 11645 3419 11629 3427 11656 3399 11689 $$ MORGAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 10:30 AM PDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jul 24, 10:30 AM PDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE LAS VEGAS NV 1030 AM PDT MON JUL 24 2006 .SYNOPSIS...TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH WEDNESDAY AS THE AREA STAYS UNDER THE INFLUENCE OF STRONG HIGH PRESSURE. MOISTURE TRAPPED UNDER THE AREA OF HIGH PRESSURE WILL CONTINUE TO BRING ISOLATED TO SCATTERED LATE DAY THUNDERSTORMS TO THE REGION THROUGH MID WEEK. && .UPDATE...NO CHANGES TO PREVIOUS THINKING. EXPECTING ISOLATED TO SCATTERED THUNDERSTORMS TO DEVELOP THROUGH THE DAY. MODELS NOT REALLY PICKING UP ON ANY MOISTURE SURGE ASSOCIATED WITH TROPICAL STORM EMELIA TUESDAY OR WEDNESDAY BUT THIS DOES NOT SURPRISE ME. WE WILL CONTINUE TO MONITOR THAT SITUATION. .PREVIOUS DISCUSSION...324 AM PDT MON JUL 24 .SHORT TERM...NAM MODEL OF CHOICE TODAY AS GFS HAD SOME CONVECTIVE FEEDBACK PROBLEMS EARLY ON AND GFS MOS GUIDANCE RUNNING TOO COOL. STRONG H5 HIGH (596 DM) CENTERED OVER CENTRAL UTAH LATE YESTERDAY AFTERNOON WITH EAST-SOUTHEAST FLOW ACROSS THE SOUTHERN GREAT BASIN AND MOJAVE DESERT. THERE IS A WEAK H5 TROUGH LOCATED OVER CENTRAL NEVADA CURRENTLY AND THIS HAS CONTINUED TO KICK OFF ISOLATED THUNDERSTORMS AROUND TONOPAH UP THROUGH 2 AM. WEAK TROUGH SLOWLY SHIFTS EAST TODAY WHICH SHOULD BE A FOCUS OF SCATTERED AFTERNOON THUNDERSTORMS ACROSS THE NEVADA TEST SITE AND LINCOLN COUNTY. ISOLATED STORMS POSSIBLE ELSEWHERE AS MOISTURE TRAPPED UNDER RIDGE GETS RECYCLED AROUND. LITTLE CHANGE EXPECTED TUESDAY WITH CONVECTION FIRING IN THE AFTERNOON/EVENING HOURS DRIVEN MOSTLY BE SURFACE HEATING. WILL NEED TO MONITOR CLOSELY THE NEXT 12 HOURS IS WHAT IMPACT TROPICAL STORM EMILIA WILL HAVE ON POTENTIAL GULF SURGE AS IT CROSSES SOUTH OF THE SEA OF CORTEZ. LAST EVENING MCS DEVELOPED NORTHEAST OF EMILIA OVER THE STATE OF SINALOA AND PROPAGATED QUICKLY NORTHWARD INTO SOUTHERN SONORA BEFORE DISSIPATING AROUND 2 AM. OUTFLOW BOUNDARY HAS MOVED THROUGH HERMOSILLO WITH IPW SENSOR INCREASING UP TO 1.90 INCHES. NAM SHOWS A DECENT INCREASE IN MOISTURE ACROSS SOUTHERN ARIZONA WEDNESDAY BUT THIS MAY HAPPEN MUCH SOONER THANKS TO EMILIA. NEXT INDICATION WILL BE YUMA OBSERVATION AND YUMA 88D VERTICAL WIND PROFILE. .LONG TERM...A RETURN TO AN ACTIVE WEATHER PATTERN IS IN THE CARDS FOR THE SECOND HALF OF THE WEEK. MAIN FEATURE FOR THE EXTENDED IS MOISTURE MOVING IN FROM THE SOUTH AS TROPICAL STORM EMILIA MOVES ALONG THE COAST OF BAJA CALIFORNIA. NHC TRACK PLACES IT AROUND 25N BY THURSDAY WHICH WILL HELP PW VALUES OF NEARLY TWO AND A HALF INCHES MOVE INTO SOUTHERN ARIZONA. SLIGHTLY BUMPED UP THE POPS FOR MOST DAYS AS THE STORM TRACK HAS BEEN CONSISTENT FROM NHC AND ALL OF THE MODELS APPEAR TO HAVE A GOOD HANDLE ON THE OVERALL PATTERN EXCEPT FOR THE CANADIAN SOLUTION WHICH DOES NOT EVEN INDICATE A TROPICAL STORM. BEST CHANCE OF PRECIPITATION WILL BE IN THE SOUTHEASTERN THIRD OF THE AREA WHERE PW VALUES ARE THE HIGHEST ALONG WITH THE MOST INSTABILITY. IN ADDITION...WITH WINDS UP TO 850MB MOSTLY UNDER 15 KTS FOR ALL LOCATIONS THE BIGGEST CONCERN WILL BE FOR FLASH FLOODING DURING THIS EVENT. ALSO OF NOTE IS A 40 TO 50 KT FLOW AT 250MB ALONG THE NORTHERN HALF OF THE CWA STARTING ON FRIDAY. THIS SHOULD HELP TRIGGER MORE CONVECTION FURTHER NORTH. BOTTOM LINE...RESIDENTS ACROSS THE CWA NEED TO BE READY FOR WHAT LOOKS TO BE A PROLONGED STORMY PERIOD. && .AVIATION...ANOTHER ROUND OF AFTERNOON AND EVENING THUNDERSTORMS EXPECTED ACROSS ALL CORRIDORS...WITH THE GREATEST COVERAGE EXPECTED TO BE ACROSS THE PEACH SPRINGS AND BEATTY CORRIDORS. THE DAGGETT AND MORMON MESA CORRIDORS COULD SEE AN INCREASE IN COVERAGE LATER THIS AFTERNOON. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG... KEED. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. HARRISON/PIERCE/BELL HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 24, 8:54 AM PDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 854 AM PDT MON JUL 24 2006 AZZ001>003-036-CAZ519>527-NVZ014>022-250700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 854 AM PDT MON JUL 24 2006 /854 AM MST MON JUL 24 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT MOISTURE CONTINUES TO CIRCULATE UNDER AN AREA OF STRONG HIGH PRESSURE. THIS MOISTURE COMBINED WITH WEAK INSTABILITY WILL LEAD TO ANOTHER ROUND OF ISOLATED TO SCATTERED THUNDERSTORMS. SOME OF THESE STORMS WILL HAVE THE POTENTIAL FOR LOCALLY HEAVY RAIN AND STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GENERALLY NO SIGNIFICANT CHANGE IN THE WEATHER PATTERN EXPECTED AS MOISTURE REMAINS TRAPPED UNDER THE HIGH OVER THE SOUTHWEST UNITED STATES. THERE IS SOME POTENTIAL FOR AN INCREASE IN MOISTURE TUESDAY OR WEDNESDAY AS TROPICAL STORM AMELIA MOVES NORTHWEST NEAR THE BAJA PENINSULA. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION IS NOT ANTICIPATED BUT SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER THAT DOES OCCUR.
Nearby
Flash Flood Warnings in California, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.